Jump to content

Photo

Problems With Antibiotics?

accutane 3 month prescription antibiotics acne cure aha alpha hydroxy acid

3 replies to this topic

#1 finn1569

finn1569

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 19-June 12

Posted 20 June 2012 - 10:41 AM

I would say that before I started seeing my Dermatologist, I had very mild but persistent acne. I had been using Clean and Clear Persa Gel-10 for a long time, and although it worked at first I think my skin was becoming used to it.

My doctor put me on Epiduo, and she told me that if I really wanted my acne to go away fast she would prescribe me Solodyn. Of course I did want my acne to go away as fast as possible, so I took her up on her offer. Well my acne got worse. Like, a lot worse. I was getting cystic pimples for the first time in my life, my acne went from being mild to moderate, affecting both my cheeks and my jawline. It was probably the initial breakout, but it really didn't lighten up.

The next month when I went to see her. She asked me if I thought the Solodyn was strong enough, seeing as my acne had gotten much worse I told her no. And she told me that she could prescribe me accutane if I wanted. I was familiar with accutane and its side effects, I had tried many natural methods, including drastically altering my diet. And I had also tried almost every OTC product under the sun. So I agreed.

She prescribed me 30mg of Claravis, to be taken two times a day. Well I'm currently in the middle of my third month of accutane (6 month course), I think I've passed the initial breakout stage since it was a lot worse during the second month than it is now. However, I am still getting acne. I know it takes time and patience. But my acne was much better before I started doing all of this, and I'm still breaking out more frequently than I used to.


I recently started taking EFA supplements with the accutane to up my Omega 3s, and I've been following an even stricter acne diet. I swear to God, i'm getting closer and closer to being a complete raw vegan haha. I'm hoping to see results from this, I guess we'll see.

I was wondering if anyone else ever experienced anything like this? Has anyone else continued breaking out through their third month of accutane? Could it possibly be the antibiotics that are worsening my breakouts? Or is it just possible that I need a higher dosage of accutane?

Thank you for the help, I greatly appreciate it.

#2 gecko333

gecko333

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 161
    Gallery Images: 3
    Blog Entries: 4
    Likes: 8
About Me
  • Gender:Male
  • Location:Birmingham, UK
  • Joined: 13-January 11

Achievements

     

Posted 20 June 2012 - 11:07 AM

Are you still taking Antibiotics whilst taking Accutane?! That's a very bad idea.

Antibiotics never work. They do, temporarily, but it always comes back, usually worse than before, it's a temporary placebo, painting over the cracks if you will.

As for almost going Vegan, bad mistake. Lots of people find their skin gets worse if they become Vegan, fair enough give up Dairy, Eggs, but there is nothing which links meat to acne, if you go vegan you'll probably just end up feeling tired and becoming slightly anaemic (I know there are plenty of healthy vegetarians and vegans out there, and yes it's great ethically but it won't help acne).

What is your weight? 30mg sounds like quite a low dose, the typical Accutane dose is 1mg per kg, maybe with 0.5mg for the first one or two months to ease you into it, maybe ask your derm to increase your dose? It's better to have slightly worse side effects for a few months than have less bad ones for a longer period of time and potentially break out again afterwards :)

Good luck though! :)

Accutane Log:
Month 1: 30mg
Month 2: 30mg
Month 3: 50mg
Month 4: 50mg
Month 5: 50mg
Month 6: 50mg

DONE! :)
161 Days, 6850mg, 103g per kg.

Routine:

Simple Cleanser
Aquamol Moisturizer


#3 finn1569

finn1569

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 19-June 12

Posted 20 June 2012 - 11:25 AM

No, I'm currently only taking accutane. No antibiotics, I guess I was just wondering if the prescription drugs that I'm taking are actually making my acne worse instead of better.

I also still eat meat, what I don't eat however is dairy, eggs, sweets, and most grains. I pretty much just eat, fruit, meat, and a ton of vegetables.

I weigh 140, I've been thinking about asking my doctor to increase my dosage, but if accutane is just exacerbating the problem instead of fixing it, then I'm not sure if I want to.

Also as a side note, my skin has not been getting nearly as dry as many other people have claimed. It could just be me, or maybe once again the dosage is too low. But i've been on it 3 months and have hardly noticed any dry skin at all. Although my skins old oiliness has significantly decreased.

#4 Avenger

Avenger

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 351
    Likes: 31
About Me
  • Joined: 08-March 11

Posted 20 June 2012 - 02:09 PM

No, I'm currently only taking accutane. No antibiotics, I guess I was just wondering if the prescription drugs that I'm taking are actually making my acne worse instead of better.

I also still eat meat, what I don't eat however is dairy, eggs, sweets, and most grains. I pretty much just eat, fruit, meat, and a ton of vegetables.

I weigh 140, I've been thinking about asking my doctor to increase my dosage, but if accutane is just exacerbating the problem instead of fixing it, then I'm not sure if I want to.

Also as a side note, my skin has not been getting nearly as dry as many other people have claimed. It could just be me, or maybe once again the dosage is too low. But i've been on it 3 months and have hardly noticed any dry skin at all. Although my skins old oiliness has significantly decreased.


You're not wrong there!

Taking antibiotics was the worst decision I've made in terms of treating my acne.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users